×

From triangulated categories to abelian categories: cluster tilting in a general framework. (English) Zbl 1133.18005

Recent results on cluster algebras and cluster categories prove that there exist natural abelian quotient categories of cluster categories modulo tilting subcategories. The main aim of this interesting paper is to show that these results can be generalized to triangulated categories: If \(\mathcal{H}\) is a triangulated category and \(\mathcal{T}\) is a tilting subcategory (i.e., it is contravariantly finite, and \(X\in \mathcal{T}\) iff \(\mathrm{Ext}^{1}(X,\mathcal{T})=0\) iff \(\mathrm{Ext}^{1}(\mathcal{T},X)=0\)), then \(\mathcal{A}=\mathcal{H}/\mathcal{T}\) is abelian (Theorem 3.3). Moreover, the authors provide explicit descriptions for monomorphisms and epimorphisms in \(\mathcal{A}\), respectively for projective objects and injective objects in \(\mathcal{A}\). All these are used to prove another important result: The category \(\mathcal{A}\) has enough projectives, has enough injectives, and it is Gorenstein of Gorenstein dimension at most one.
The quotient category \(\mathcal{A}\) is also studied for the case \(\mathcal{H}\) is a \(k\)-linear triangulated category with split idempotents and with finite-dimensional \(\mathrm{Hom}\)-spaces. It is proved that if \(\mathcal{H}\) admits a Serre duality then the canonical functor \(\pi:\mathcal{H}\to \mathcal{A}\) preserves 1-orthogonal subcategories, and if \(\mathcal{H}\) is a cluster category then the restriction of \(\pi\) to \(\mathcal{T}[-1]\) is a Galois covering of the cluster tilted algebra \(\pi(\mathcal{T}[-1])\), and \(\pi\) induces a covering functor \(\mathrm{mod}(\mathcal{T}[-1])\to \mathrm{mod}(\pi(\mathcal{T}[-1]))\).
In the last section of the paper the authors study potential converse of the main result Theorem 3.3. It is pointed out that a general converse is not valid, and it is proved that if a quotient category of a triangulated category \(\mathcal{H}\) modulo a self-orthogonal subcategory \(\mathcal{T}\) is abelian then \(\mathcal{T}\) satisfies a maximality orthogonal condition which is weaker than the condition which appears in the definition of tilting subcategories.

MSC:

18E30 Derived categories, triangulated categories (MSC2010)
16G20 Representations of quivers and partially ordered sets
16G70 Auslander-Reiten sequences (almost split sequences) and Auslander-Reiten quivers
16S99 Associative rings and algebras arising under various constructions
17B20 Simple, semisimple, reductive (super)algebras
PDFBibTeX XMLCite
Full Text: DOI arXiv

References:

[1] Buan, A., Marsh, R.: Cluster-tilting theory. In: de la Peña, J., Bautista, R. (eds.) Trends in Representation Theory of algebras and related topics. Contemporary Mathematics 406, 1–30 (2006) · Zbl 1111.16014
[2] Buan A., Marsh R. and Reiten I. (2007). Cluster-tilted algebras. Trans. AMS 359: 323–332 · Zbl 1123.16009 · doi:10.1090/S0002-9947-06-03879-7
[3] Buan A., Marsh R., Reineke M., Reiten I. and Todorov G. (2006). Tilting theory and cluster combinatorics. Adv. Math. 204: 572–618 · Zbl 1127.16011 · doi:10.1016/j.aim.2005.06.003
[4] Caldero P., Chapoton F. and Schiffler R. (2006). Quivers with relations arising from clusters (A n case). Trans. AMS 358: 1347–1364 · Zbl 1137.16020 · doi:10.1090/S0002-9947-05-03753-0
[5] Caldero P., Chapoton F. and Schiffler R. (2006). Quivers with relations and cluster-tilted algebars. Algebras Represent. Theory 9(4): 359–376 · Zbl 1127.16013 · doi:10.1007/s10468-006-9018-1
[6] Fomin S. and Zelevinsky A. (2002). Cluster algebras I: foundations. J. Am. Math. Soc. 15(2): 497–529 · Zbl 1021.16017 · doi:10.1090/S0894-0347-01-00385-X
[7] Fomin S. and Zelevinsky A. (2003). Cluster algebras II: finite type classification. Invent. Math. 154(1): 63–121 · Zbl 1054.17024 · doi:10.1007/s00222-003-0302-y
[8] Fomin, S., Zelevinsky, A.: Cluster algebras: notes for the CDM-03 Conference. CDM 2003: Current Developments in Mathematics. International Press (2004) · Zbl 1119.05108
[9] Gelfand S.I. and Manin Y.I. (1996). Methods of homological algebra. Translated from the 1988 Russian original. Springer, Berlin · Zbl 0855.18001
[10] Happel, D.: Triangulated categories in the representation theory of quivers. LMS Lecture Note Series, 119. Cambridge (1988) · Zbl 0635.16017
[11] Iyama, O.: Higher dimensional Auslander–Reiten theory on maximal orthogonal subcategories. Preprint, arXiv:math.RT/0407052 · Zbl 1115.16005
[12] Iyama, O.: Higher dimensional Auslander correspondence. Preprint, arXiv:math.RT/040711631
[13] Keller B. (2005). Triangulated orbit categories. Doc. Math. 10: 551–581 · Zbl 1086.18006
[14] Keller, B., Reiten, I.: Cluster-tilted algebras are Gorenstein and stably Calabi-Yau. Preprint, arXiv: math.RT/0512471 · Zbl 1128.18007
[15] Krause H. (1997). Stable equivalence preserves representation type. Comment. Math. Helv. 72: 266–284 · Zbl 0901.16008 · doi:10.1007/s000140050016
[16] Ringel, C.M.: Some remarks concerning tilting modules and tilted algebras. Origin. Relevance. Future. An appendix to the Handbook of tilting theory. In: Angeleri-Hügel, L., Happel, D., Krause, H. (eds.) Cambridge University Press, LMS Lecture Notes Series 332 (2007)
[17] Xiao J. and Zhu B. (2005). Locally finite triangulated categories. J. Algebra 290: 473–490 · Zbl 1110.16013 · doi:10.1016/j.jalgebra.2005.05.011
[18] Zhu B. (2006). Equivalences between cluster categories. J. Algebra 304: 832–850 · Zbl 1106.18007 · doi:10.1016/j.jalgebra.2006.03.012
[19] Zhu, B.: Preprojective cluster variables of acyclic cluster algebras. Preprint, arXiv:math.RT/0511706 · Zbl 1133.16016
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.